MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516151
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date of (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of ten devices used during the same procedure.Refer to manufacturer report # 3005099803-2020-02805, 3005099803-2020-02806, 3005099803-2020-02807, 3005099803-2020-02808, 3005099803-2020-02809, 3005099803-2020-02812, 3005099803-2020-02813, 3005099803-2020-02814 and 3005099803-2020-02815 for the associated device information.It was reported to boston scientific corporation that at least ten cellebrity cytology brushes were opened and used during an unknown procedure performed on an unknown date.According to the complainant, during the procedure, the yellow sheathing that housed the brush was coming off where it meets the handle.When the catheter slid distally down towards the bristled portion of the brush, it prevented the brush from extending and working properly.Reportedly, it covered the brush when the handle was fully open.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date of (b)(6) 2020 was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: problem code 2907 captures the reportable event of working length detached/separated.Block h10: the device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: block b5 has been updated based on record review on 01sep2020.
 
Event or Problem Description
Note: this report pertains to one of ten devices used during the same procedure.Refer to manufacturer report # 3005099803-2020-02805, 3005099803-2020-02806, 3005099803-2020-02807, 3005099803-2020-02808, 3005099803-2020-02809, 3005099803-2020-02810, 3005099803-2020-02812, 3005099803-2020-02813, 3005099803-2020-02814 and 3005099803-2020-02815 for the associated device information.It was reported to boston scientific corporation that at least ten cellebrity cytology brushes were opened and used during an unknown procedure performed on an unknown date.According to the complainant, during the procedure, the yellow sheathing that housed the brush was coming off where it meets the handle.When the catheter slid distally down towards the bristled portion of the brush, it prevented the brush from extending and working properly.Reportedly, it covered the brush when the handle was fully open.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to fine.Update based on review september 01, 2020.Note: based on further review of the event, "yellow sheathing that housed the brush was coming off where it meets the handle", it was determined that the medical device report (mdr) was sent in error.The yellow sheathing detached at the device handle, outside the patient.The detachment of the sheath at this location could not fully fall in the patient requiring intervention for retrieval.This event did not, and could not, lead to a serious injury.There is no opportunity for the failure to cause a patient injury if it were to recur.This event does not meet medical device reporting criteria and is not considered a reportable event.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10295138
Report Number3005099803-2020-02810
Device Sequence Number14061491
Product Code BTG
UDI-Device Identifier08714729014003
UDI-Public08714729014003
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberM00516151
Device Catalogue Number1615
Device Lot Number0025378329
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1